Alert archive / Alabama / Heat Advisories in 2016

Heat Advisory 5, NWS Mobile, AL

August 5, 201612 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi

NWS Mobile, AL issued this heat advisory at Aug 5, 2016, 3:27 PM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Aug 6, 2016, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2016, 3:27 PM CDT (20:27 UTC)
In effect from
Aug 6, 2016, 12:00 PM CDT
Expired
Aug 6, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS74 KMOB 052027
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
327 PM CDT FRI AUG 5 2016

...HEAT ADVISORY IN EFFECT FOR SOME INLAND AREAS OF SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

...HEAT ADVISORY NOW IN EFFECT FOR ALABAMA AND SOUTHEAST MISSISSIPPI
FOR SATURDAY AFTERNOON...

ALZ051>054-MSZ067-075-076-060430-
/O.NEW.KMOB.HT.Y.0005.160806T1700Z-160807T0000Z/
/O.CON.KMOB.HT.Y.0004.000000T0000Z-160806T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN...
PINE HILL...WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...
LEAKESVILLE...MCLAIN
327 PM CDT FRI AUG 5 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY. 

* TEMPERATURE...CLIMBING TO THE MID 90S.

* IMPACTS...HEAT INDICES WILL RANGE FROM 105 AND 109 DEGREES IN 
  THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED OF 103 TO 104 DEGREES OR HEAT INDICES OF 108 TO 112. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ALZ055-261-262-MSZ078-079-060430-
/O.NEW.KMOB.HT.Y.0005.160806T1700Z-160807T0000Z/
MONROE-MOBILE INLAND-BALDWIN INLAND-STONE-GEORGE-
INCLUDING THE CITIES OF...HOMEWOOD...MONROEVILLE...CITRONELLE...
SARALAND...STOCKTON...WIGGINS...LUCEDALE
327 PM CDT FRI AUG 5 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY. 

* TEMPERATURE...RISING TO THE 95 TO 97 DEGREE RANGE.

* IMPACTS...HEAT INDICES RISING TO THE 107 TO 110 DEGREE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED OF 103 TO 104 DEGREES OR HEAT INDICES OF 108 TO 112. 
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

   TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE
OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. 
HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
5 follow-up statements
253 
WWUS74 KMOB 060553 AAA
NPWMOB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1253 AM CDT SAT AUG 6 2016

...HEAT ADVISORY IN EFFECT FOR SOME INLAND AREAS OF SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

...HEAT ADVISORY NOW IN EFFECT FOR ALABAMA AND SOUTHEAST
MISSISSIPPI FOR SATURDAY AFTERNOON...

ALZ051>055-261-262-MSZ067-075-076-078-079-061800-
/O.CON.KMOB.HT.Y.0005.160806T1700Z-160807T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-MOBILE INLAND-
BALDWIN INLAND-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...CITRONELLE...SARALAND...
STOCKTON...WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1253 AM CDT SAT AUG 6 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* TEMPERATURE...CLIMBING TO THE MID 90S.

* IMPACTS...HEAT INDICES WILL RANGE FROM 105 AND 109 DEGREES IN 
  THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED OF 103 TO 104 DEGREES OR HEAT INDICES OF 108 TO 112. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
205 
WWUS74 KMOB 060557 CCA 
NPWMOB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1257 AM CDT SAT AUG 6 2016

...HEAT ADVISORY IN EFFECT FOR SOME INLAND AREAS OF SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

...HEAT ADVISORY NOW IN EFFECT FOR ALABAMA AND SOUTHEAST
MISSISSIPPI FOR SATURDAY AFTERNOON...

ALZ051>055-261-262-MSZ067-075-076-078-079-061800-
/O.COR.KMOB.HT.Y.0005.160806T1700Z-160807T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-MOBILE INLAND-
BALDWIN INLAND-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...CITRONELLE...SARALAND...
STOCKTON...WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1257 AM CDT SAT AUG 6 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM CDT TODAY TO 7 PM CDT
THIS EVENING...

* TEMPERATURE...CLIMBING TO THE MID 90S.

* IMPACTS...HEAT INDICES WILL RANGE FROM 105 AND 109 DEGREES IN 
  THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED OF 103 TO 104 DEGREES OR HEAT INDICES OF 108 TO 112. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
900 
WWUS74 KMOB 060831 AAA
NPWMOB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
331 AM CDT SAT AUG 6 2016

...HEAT ADVISORY IN EFFECT FOR ALL INLAND AREAS OF SOUTHWEST
ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE
FROM 11 AM THIS MORNING UNTIL 7 PM CDT THIS EVENING...

.VERY WARM DAYTIME TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS
WILL RESULT IN DANGEROUSLY HIGH HEAT INDICES ACROSS MOST INLAND AREAS
OF SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA
PANHANDLE BEGINNING LATE THIS MORNING CONTINUING THROUGH EARLY THIS
EVENING.

ALZ056>060-263-264-FLZ201-203-205-061645-
/O.EXA.KMOB.HT.Y.0005.160806T1700Z-160807T0000Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-MOBILE CENTRAL-
BALDWIN CENTRAL-ESCAMBIA INLAND-SANTA ROSA INLAND-OKALOOSA INLAND-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...BRANTLEY...
LUVERNE...ATMORE...BREWTON...FLOMATON...ANDALUSIA...OPP...
MOBILE...PRICHARD...THEODORE...BAY MINETTE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...MOLINO...WALNUT HILL...JAY...
MILTON...CRESTVIEW
331 AM CDT SAT AUG 6 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TEMPERATURE...CLIMBING TO THE MID 90S.

* IMPACTS...HEAT INDICES WILL RANGE FROM 105 AND 109 DEGREES IN 
  THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED OF 103 TO 104 DEGREES OR HEAT INDICES OF 108 TO 112. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ALZ051>055-261-262-MSZ067-075-076-078-079-061645-
/O.CON.KMOB.HT.Y.0005.160806T1700Z-160807T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-MOBILE INLAND-
BALDWIN INLAND-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...CITRONELLE...SARALAND...
STOCKTON...WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
331 AM CDT SAT AUG 6 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* TEMPERATURE...CLIMBING TO THE MID 90S.

* IMPACTS...HEAT INDICES WILL RANGE FROM 105 AND 109 DEGREES IN 
  THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED OF 103 TO 104 DEGREES OR HEAT INDICES OF 108 TO 112. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
202 
WWUS74 KMOB 060832 AAA
NPWMOB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
332 AM CDT SAT AUG 6 2016

...HEAT ADVISORY IN EFFECT FOR ALL INLAND AREAS OF SOUTHWEST
ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE
FROM 11 AM THIS MORNING UNTIL 7 PM CDT THIS EVENING...

.VERY WARM DAYTIME TEMPERATURES COMBINED WITH HIGH HUMIDITY
LEVELS WILL RESULT IN DANGEROUSLY HIGH HEAT INDICES ACROSS MOST
INLAND AREAS OF SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE
WESTERN FLORIDA PANHANDLE BEGINNING LATE THIS MORNING CONTINUING
THROUGH EARLY THIS EVENING.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-061800-
/O.CON.KMOB.HT.Y.0005.160806T1700Z-160807T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-ESCAMBIA INLAND-SANTA ROSA INLAND-OKALOOSA INLAND-
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
BRANTLEY...LUVERNE...ATMORE...BREWTON...FLOMATON...ANDALUSIA...
OPP...CITRONELLE...SARALAND...STOCKTON...MOBILE...PRICHARD...
THEODORE...BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...MOLINO...WALNUT HILL...JAY...MILTON...
CRESTVIEW...WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
332 AM CDT SAT AUG 6 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* TEMPERATURE...CLIMBING TO THE MID 90S.

* IMPACTS...HEAT INDICES WILL RANGE FROM 105 AND 109 DEGREES IN 
  THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED OF 103 TO 104 DEGREES OR HEAT INDICES OF 108 TO 112. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
473 
WWUS74 KMOB 061753
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CDT SAT AUG 6 2016

...HEAT ADVISORY IN EFFECT FOR ALL INLAND AREAS OF SOUTHWEST
ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE
UNTIL 7 PM CDT THIS EVENING...

.VERY WARM DAYTIME TEMPERATURES COMBINED WITH HIGH HUMIDITY
LEVELS WILL RESULT IN DANGEROUSLY HIGH HEAT INDICES ACROSS MOST
INLAND AREAS OF SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE
WESTERN FLORIDA PANHANDLE THROUGH EARLY THIS EVENING.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-070000-
/O.CON.KMOB.HT.Y.0005.000000T0000Z-160807T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-ESCAMBIA INLAND-SANTA ROSA INLAND-OKALOOSA INLAND-
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
BRANTLEY...LUVERNE...ATMORE...BREWTON...FLOMATON...ANDALUSIA...
OPP...CITRONELLE...SARALAND...STOCKTON...MOBILE...PRICHARD...
THEODORE...BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...MOLINO...WALNUT HILL...JAY...MILTON...
CRESTVIEW...WAYNESBORO...BEAUMONT...NEW AUGUSTA...RICHTON...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1253 PM CDT SAT AUG 6 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...MID TO UPPER 90S.

* IMPACTS...HEAT INDICES WILL RANGE FROM 105 AND 111 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED WITH MAXIMUM HEAT INDICES OF 108 TO 112 DEGREES. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Aug 5, 12:25 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 5, 12:25 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1225 PM CDT FRI AUG 5 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...Am adjusting the pops down a bit, with the slower
development of cue so far, lower surface dew points, along with
satellite blended precip h20 product indicating there is a drier
airmass out there than thought this morning. Updates out shortly.

/16

&&

.AVIATION...
18Z issuance...A drier airmass over the fa is limiting cloud
development attm, but am expecting shra/tsra development in the mid
to late afternoon. Localized drops to mvfr cigs likely in and near
the precip, but at any one time am expecting this to be isolated to
scattered in coverage.

/16

&&

.PREV DISCUSSION... /issued 659 AM CDT FRI AUG 5 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR to MVFR cigs and visibilities through 06.12z.
Lower cigs and visibilities mostly in and around scattered to
numerous showers and thunderstorms through the forecast period. Winds
will be light and variable early today becoming southwest to west at
6 to 10 knots late this morning through early this evening...then
becoming light and variable later this evening through sat mid
morning...shifting southwest to west by late sat morning. 32/ee

PREV DISCUSSION... /issued 420 AM CDT FRI AUG 5 2016/

NEAR TERM /Now Through Friday night/...Main concern for today will
continue to be dangerous heat levels for most areas today with some
inland areas of southwest al and southeast ms reaching 109 degrees by
late morning and early afternoon. This threat should diminish in some
areas also by late morning and early afternoon where showers and
thunderstorms do develop. All other areas will also endure heat
indices ranging from 103 to 107 degrees followed by some relief where
rain occurs. The other concern will continue to be a few strong
thunderstorms during the afternoon and early evening hours with gusty
straight line winds...frequent lightning and heavy rain...possibly
leading to some minor flooding locally generally in areas of poor
drainage. The best chance for measurable rain looks to be over the fl
panhandle and a small part of south central al in Covington co and
offshore beginning late this morning continuing through early to mid
afternoon...then generally along and south of a line stretching from
Andalusia al to south of Wiggins in ms through early this
evening...transitioning offshore and right along the immediate coast
of al and nwfl during the early morning hours on Sat. Latest model
soundings show marginal lapse rates for today ranging from 5.7 to 6.3
c/km combined with computed capes ranging from 1500 to 2500 j/kg and
limited forcing aloft. With this the threat for widespread severe
weather remains low with maybe a few isolated strong to marginally
severe thunderstorms by mid to late afternoon. High temps today will
continue to be a tad above seasonal levels climbing to the mid 90s
for most inland areas...except the lower 90s along immediate
coast...combined with a westerly flow advecting over a warm land
surface with dewpt temps still ranging in the lower to middle 70s.
Lows tonight will continue to be on the warm and muggy side with lows
ranging from the middle 70s for most inland areas and the mid to
upper 70s along the immediate coast. 32/ee

SHORT TERM /Saturday Through Sunday night/...A weak upper trof over the
extreme southeast states shifts slowly southward while a weak upper
low - possibly a weak tropical upper tropospheric trough low, or TUTT
low, based on 200 mb heights and somewhat warmer temperatures -
advances northward across the Bahamas island chain. These two upper
level features begin to phase together late in the period and form an
upper low centered over the central Florida peninsula. In response to
this evolution, a weak surface trof which has lingered over the
extreme southeast states for some time becomes progressively better
defined on Saturday followed by the formation of a surface low Sunday
into Sunday night near the northwestern Florida panhandle. Deep layer
moisture increases over the forecast area during this transition,
with precipitable water values ranging from 1.5-2.0 inches over the
area increasing to 2.0-2.3 inches. While this pattern is evolving and
may later set the stage for a potential heavy rain event in the
southern portion of our area, expect a diurnal convective trend to
continue through the weekend with mostly scattered daytime convection
which lingers into the evening hours, although will see increased
convective activity over the marine area especially by Sunday night
which includes the coastal land areas as the surface low develops.
The stronger storms will be capable of strong wind gusts, frequent
lightning and heavy rains each day. Highs will be mostly in the mid
90s on Saturday, then moderate slightly to the lower/mid 90s for
Sunday. The warmer temperatures on Saturday look to result in
afternoon heat indices of 106-110 for much of the area north of the
coast, and continue to think that a heat advisory will be necessary
for a good portion of the area. Heat indices on Sunday afternoon will
be a bit lower and range from 103-107. Lows will range from the mid
70s inland to the upper 70s near the coast. /29

LONG TERM /Monday Through Thursday/...The upper low remains near the
central Florida peninsula on Monday, then gradually weakens into an
upper trof while shifting slowly westward to the central Gulf coast
region through the period.  The associated surface low is expected
to follow slowly westward to near the central Gulf coast, and
gradually weaken as well through the period. There is some potential
for the surface low to take on hybrid tropical characteristics given
relatively somewhat warmer temperatures seen within the upper low, an
environment which could have been influenced by phasing with the
possible weak TUTT low. Deep layer moisture becomes very high over
the area with this pattern, with precipitable water values increasing
to near 2.5 inches. While the heaviest rainfall totals associated
with this system continue to be located over the northeastern Gulf,
as mentioned earlier there is the potential for heavy rains to affect
the southern portion of the forecast area, especially the coastal
counties. Have continued with good chance to likely pops over the
area through the period given this pattern and abundant deep layer
moisture. Highs gradually moderate through the period, from lower 90s
on Monday to the mid/upper 80s by Thursday. Lows will range from the
mid 70s inland to upper 70s near the coast. /29

MARINE...High pressure will continue over the north central and
eastern gulf through sun then weaken from east to west as a broad
sfc to h5 lows develops over the ne gulf and drifts west. With this
pattern a light to occasionally moderate west to southwest wind flow
will continue over the marine area through the weekend then build
slowly beginning by early next week as the pressure gradient
increases between low pressure over the northern gulf and high
pressure to the south and west. Seas at 1 to 2 feet will continue
through the weekend then build to 3 to 4 feet by midweek. For now we
will keep monitoring this situation closely and make any necessary
adjustments in the extended forecast if significant changes to the
winds and seas is apparent. Winds and seas will continue to be
higher near scattered to numerous showers and thunderstorms through
the forecast pd. 32/ee

&&

.MOB Watches/Warnings/Advisories...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>054.

FL...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 5, 5:44 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
544 AM CDT FRI AUG 5 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
544 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LATE MORNING AND AFTERNOON HEAT INDICES WILL RANGE FROM 103-109
DEGREES TODAY. A HEAT ADVISORY IS IN EFFECT FOR SOME INLAND AREAS OF
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI FROM LATE THIS MORNING
THROUGH THIS AFTERNOON.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE AREA THROUGH THIS EVENING. THE STRONGER STORMS
WILL PRODUCE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY
WINDS.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON HEAT INDICES WILL REACH 106-110 DEGREES FOR MUCH OF THE
AREA ON SATURDAY...AND A HEAT ADVISORY MAY BECOME NECESSARY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY THROUGH THE PERIOD. THE STRONGER STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS...GUSTY WINDS...AND PROLIFIC LIGHTNING. A FEW LOCALIZED
FLOODING ISSUES ARE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS.

THERE ARE INCREASING SIGNS THAT A LOW PRESSURE SYSTEM MAY BRING A
HEAVY RAIN EVENT AND POTENTIAL FLOODING ISSUES MAINLY TO THE
SOUTHERN PORTION OF THE AREA DURING THE MIDDLE OF NEXT WEEK.  STAY
TUNED FOR LATER UPDATES ON THIS EVOLVING SITUATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-061045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
544 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF THE DAY AND EARLY THIS EVENING.
FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS REDUCING
VISIBILITIES TO LESS THAN ONE NAUTICAL MILE CAN BE EXPECTED.
WATERSPOUTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY. FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS
REDUCING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE CAN BE
EXPECTED. WATERSPOUTS ARE ALSO POSSIBLE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:51 AM CDTHeat AdvisoryMOBChoctaw, Clarke, Washington, Wilcox16 hr
Aug 5, 4:46 PM CDTSpecial Weather StatementMOBButler44 min
Aug 5, 5:20 PM CDTSpecial Weather StatementMOBWilcox40 min
Aug 5, 5:38 PM CDTSpecial Weather StatementMOBBaldwin37 min
Aug 5, 5:44 PM CDTSpecial Weather StatementMOBWilcox31 min
Aug 5, 5:47 PM CDTSpecial Weather StatementMOBButler28 min
Aug 5, 6:38 PM CDTSpecial Weather StatementMOBWashington52 min
Aug 5, 6:53 PM CDTSpecial Weather StatementMOBEscambia37 min
Aug 5, 6:58 PM CDTSpecial Weather StatementMOBGreene47 min

Nearby

Heat Advisories in Alabama, 2016Heat Advisories in Mississippi, 2016Heat Advisories in Florida, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.